Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 24, 2010, 5:11 PM CDT for Clay County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 24, 2010, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:25 PM CDT | FLASH FLOOD | 1 S Celina, TN | HEAVY RAINFALL WASHED BOULDERS ONTO HWY 52...JUST OUTSIDE OF CELINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WGUS54 KOHX 242211
FFWOHX
TNC027-250015-
/O.NEW.KOHX.FF.W.0027.100624T2211Z-100625T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT THU JUN 24 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
* UNTIL 715 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3654 8529 3651 8537 3649 8538 3651 8541
3646 8550 3650 8569 3652 8571 3651 8573
3650 8572 3650 8573 3651 8577 3661 8580
3663 8578 3663 8528
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:08 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 24, 3:08 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 308 PM CDT THU JUN 24 2010 .DISCUSSION...SCATTERED THUNDERSTORMS WERE OCCURRING EAST OF I 65...AND A BROKEN BAND OF STORMS WAS COMING DOWN ACROSS WEST KY TOWARD THE MID STATE. THESE WERE OCCURRING JUST AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE MID STATE LATE AFTERNOON INTO TONIGHT. HOT AND HUMID AIR WILL CONTRIBUTE TO UNSTABLE CONDITIONS AS THE FRONT ARRIVES. POPS ARE IN THE LIKELY CATEGORY ACROSS NORTH AND EAST FOR THE REST OF TODAY. POPS WILL DIMINISH TO "SCATTERED" IN THE EVENING...THEN SLIGHT CHANCE LATE TONIGHT AS HEATING IS LOST. THE STORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. A FEW WILL PRODUCE DOWNBURST WINDS. FOR THIS WEEKEND...THE FRONT WILL STALL OVER MID TN...THEN WASH OUT. THE DISSIPATING FRONT WILL CONTINUE TO SERVE AS A FOCUS FOR SCATTERED SHOWERS AND STORMS...MAINLY DURING THE AFTERNOON AND EVENING EACH DAY THROUGH THE WEEKEND. THE DEEPEST MOISTURE AND HIGHER POPS WILL BE SUPPRESSED SOUTHWARD TO OUR SOUTHERN COUNTIES FOR FRIDAY...THEN GRADUALLY CREEP NORTHWARD AGAIN. OTHERWISE...THERE WILL BE LITTLE EFFECT FROM THE "COLD" FRONT. IN FACT...THE UPPER RIDGE WILL PUMP UP OVER THE WEEKEND...KEEPING OUR WEATHER HOT AND HUMID. A BIG CHANGE WILL FINALLY OCCUR EARLY NEXT WEEK. THE UPPER RIDGE WILL SET UP FARTHER TO THE WEST...ALLOWING UPPER LEVEL WINDS TO BECOME NNW INTO THE TN VALLEY. A FRONT ACCOMPANIED BY NUMEROUS SHOWERS AND STORMS WILL ARRIVE ON OR AROUND MONDAY...FOLLOWED BY SIGNIFICANTLY COOLER AND DRIER AIR. BY MIDWEEK...WE EXPECT CLEAR SKIES WITH HIGHS IN THE 80S AND LOWS IN THE 60S...WITH MUCH MORE COMFORTABLE HUMIDITY LEVELS. THE GFS MAY BE A LITTLE TOO DRAMATIC WITH THIS PATTERN...AS THE ECMWF KEEP HIGHER HEIGHTS. WE WILL INITIALIZE WITH GFS DATA...THEN ADJUST TEMPS TO BE A LITTLE WARMER...AND HANG ONTO SMALL POPS A LITTLE LONGER THAN GFS MOS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 91 73 94 / 50 30 10 20 CLARKSVILLE 69 91 70 94 / 30 20 10 20 CROSSVILLE 67 86 66 89 / 40 30 20 20 COLUMBIA 73 92 73 95 / 50 30 20 30 LAWRENCEBURG 72 92 72 95 / 50 40 20 30 WAVERLY 70 92 71 95 / 50 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 24, 9:06 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 906 AM CDT THU JUN 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 906 AM CDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG...OR VERY BRIEFLY SEVERE...THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR...AND A FEW STORMS MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Local storm report, Jun 24, 1:59 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG MCMINNVILLE 35.69N 85.78W
06/24/2010 WARREN TN LAW ENFORCEMENT
ONE LARGE TREE WAS DOWNED AND WAS BLOCKING PETTIGAP ROAD.
&&
31Special weather statement, Jun 24, 3:37 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CDT THU JUN 24 2010 TNZ006-007-242130- MONTGOMERY-ROBERTSON- 337 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CLARKSVILLE...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... GUTHRIE BY 345 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS THAT COULD MAKE DRIVING ON AREA ROADS DIFFICULT. EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS. 31
Special weather statement, Jun 24, 4:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT THU JUN 24 2010 TNZ005-006-008-010-011-022>034-064-242200- BENTON-CHEATHAM-CLAY-DAVIDSON-DEKALB-DICKSON-FENTRESS-HOUSTON- HUMPHREYS-JACKSON-MONTGOMERY-OVERTON-PICKETT-PUTNAM-SMITH-STEWART- SUMNER-TROUSDALE-WILSON- 426 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...CLAY... DAVIDSON...DEKALB...DICKSON...FENTRESS...HOUSTON...HUMPHREYS... JACKSON...MONTGOMERY...OVERTON...PICKETT...PUTNAM...SMITH... STEWART...SUMNER...TROUSDALE AND WILSON COUNTIES... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING AN OUTFLOW BOUNDARY...OR GUST FRONT MOVING SOUTH THROUGH NORTHERN MIDDLE TENNESSEE. AT 415 PM CDT...THE GUST FRONT EXTENDED FROM CELINA...TO HARTSVILLE...INTO NORTHERN DAVIDSON COUNTY...JUST NORTH OF GOODLETTSVILLE...TO ASHLAND CITY...TO NEAR TENNESSEE RIDGE IN HOUSTON COUNTY. AS THE GUST FRONT PASSES LOOK FOR A SUDDEN SHIFT IN THE WIND DIRECTION TO THE NORTH...ALONG WITH AN INCREASE IN SPEED...WITH SOME GUSTS AS HIGH AS 40 MPH POSSIBLE. BEHIND THE GUST FRONT LOOK FOR THUNDERSTORMS TO MOVE IN FROM THE NORTH. THEY SHOULD BE BRIEF BUT HEAVY DOWNPOURS AND GUSTY WINDS CAN BE EXPECTED ALONG WITH DANGEROUS LIGHTNING. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 44 min |
| Jun 24, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett | 23 min |
| Jun 24, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam, Smith | 59 min |
| Jun 24, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 62 min |
| Jun 24, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 59 min |
| Jun 24, 6:35 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 25 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.